Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 15, 2010, 10:13 PM CDT for Kerr County, Texas. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2010, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 17, 2010, 4:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 18.51 ft at Apr 15, 2010, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 15, 9:14 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 15, 9:14 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 914 PM CDT THU APR 15 2010 .UPDATE... SATELLITE IMAGERY SHOWS ANOTHER WEAK SHORTWAVE APPROACHING THE UPPER TROUGH FROM THE PECOS VALLEY TO THE RIO GRANDE VALLEY. PWS HAVE DROPPED AT DEL RIO WHILE REMAIN HIGH ELSEWHERE SHIFTING AXIS OF MOISTURE FURTHER EASTWARD THAN LAST NIGHT. WILL KEEP HIGH POPS INTO THE OVERNIGHT WITH MENTION OF MODERATE TO LOCALLY HEAVY RAINS. HAVE GONE ONLY SLIGHT CHANCE OF THUNDER AS EXPECT IT WILL BE ISOLATED WITH LACK OF SOLAR HEATING. HAVE TWEAKED THE SENSIBLE WEATHER GRIDS TO REFLECT ONGOING OBSERVATIONAL TRENDS. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS GENERALLY ON TRACK. && .PREV DISCUSSION... /ISSUED 630 PM CDT THU APR 15 2010/ DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. AVIATION... A CHANNEL DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THROUGH THIS TAF CYCLE. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. COVERAGE AND INTENSITY OF CONVECTION WILL INCREASE DURING THE DAY ON FRIDAY THANKS ANOTHER WEAK S/W TRAVERSING THE REGION AND DAYTIME HEATING. MVFR CONDITIONS WILL PREVAIL THIS EVENING WITH IFR CONDITIONS IN AND AROUND THE STRONGER SHOWERS AND THUNDERSTORMS. AS CONVECTIVE PCPN DIMINISHES CIGS WILL LOWER TO IFR AFTER 09Z WITH BR/-DZ. CONDITIONS IMPROVE TO MVFR AFTER 15Z AS CONVECTION INCREASES IN AREAL COVERAGE. EAST TO SOUTHEAST SFC WINDS OF 10 TO 15 KTS WILL PREVAIL. PREV DISCUSSION... /ISSUED 409 PM CDT THU APR 15 2010/ DISCUSSION... BRIEF DISCUSSION TODAY DUE TO ONGOING WEATHER. THE SLOW MOVING MCS IS WEAKENING...AND CONVECTION IS REFORMING/FOCUSING NEAR THE UPPER LOW OVER THE TRANS-PECOS...VERY SIMILAR TO CORE FOCUSING IN A TROPICAL SYSTEM. THUS EXPECT RAIN TO TAPER OFF OVER OUR AREA OVER THE NEXT 4 HOURS. MOIST GULF FLOW AND PW AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL WILL BE ENOUGH TO MAINTAIN SCATTERED LIGHT RAIN OVERNIGHT. OTHERWISE...STRONG UPPER LEVEL DIFFLUENCE SEEN IN WATER VAPOR IMAGERY WILL WANE AFTER TONIGHT...RETURNING SOUTH CENTRAL TEXAS TO UNSEASONABLY COOL AND HUMID SURFACE CONDITIONS...WITH A CONDITIONALLY UNSTABLE SUPPORTING MOSTLY AFTERNOON THROUGH EARLY EVENING WEAK CONVECTION THROUGH SUNDAY. TOTAL QPF FOR THE NEXT THREE DAYS WILL RANGE FROM 1/2 TO 2 INCHES...BUT IT WILL COME IN 1/4 TO 1/2 INCH SPURTS. THE GFS HAS A GOOD HANDLE ON THE SYNOPTIC PATTERN...BUT TIMING MESOSCALE FORCING IS NEARLY IMPOSSIBLE BEYOND THE NEXT 6-12 HOURS. IN SHORT...ANYONE PLANNING OUTDOOR ACTIVITIES THIS WEEKEND SHOULD BE PREPARED FOR PERIODS OF LIGHT TO MODERATE RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 72 61 72 56 / 60 80 60 60 40 AUSTIN BERGSTROM INTL AIRPORT 63 72 61 73 56 / 50 80 60 60 40 NEW BRAUNFELS MUNI AIRPORT 64 72 62 74 57 / 70 80 50 60 40 BURNET MUNI AIRPORT 61 68 59 70 54 / 90 80 60 50 40 DEL RIO INTL AIRPORT 63 74 62 77 58 / 70 40 40 40 30 GEORGETOWN MUNI AIRPORT 62 70 60 70 55 / 70 70 60 60 40 HONDO MUNI AIRPORT 66 75 62 76 57 / 80 70 40 50 40 SAN MARCOS MUNI AIRPORT 62 71 60 73 55 / 60 80 60 60 40 LA GRANGE - FAYETTE REGIONAL 64 71 62 74 58 / 30 60 60 60 30 SAN ANTONIO INTL AIRPORT 65 72 62 75 57 / 90 80 50 50 40 STINSON MUNI AIRPORT 66 72 64 76 58 / 90 80 50 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Apr 15, 7:30 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 AM CDT THU APR 15 2010 TXZ171>173-183>194-202>209-217>225-228-161230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 730 AM CDT THU APR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE DAY. OVERNIGHT HEAVY RAIN WILL BE FOCUSED TO THE RIO GRANDE PLAIN AND EDWARDS PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ORGANIZED THUNDERSTORMS FRIDAY AND INTO THE WEEKEND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 7:25 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD 14 W TARPLEY 29.63N 99.52W
04/15/2010 BANDERA TX LAW ENFORCEMENT
HWY 470 CLOSED BETWEEN TARPLEY AND HWY187
&&
EVENT NUMBER EWX1000120
JPBLocal storm report, Apr 15, 7:40 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HEAVY RAIN 1 SE VANDERPOOL 29.72N 99.54W
04/15/2010 E5.00 INCH BANDERA TX COCORAHS
RAINFALL SINCE 730 AM BUT MOSTLY THIS AFTERNOON.
SABINAL RIVER CROSSING FLOODED.
&&
EVENT NUMBER EWX1000121
JPBLocal storm report, Apr 15, 8:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 2 SSE VANDERPOOL 29.71N 99.54W
04/15/2010 BANDERA TX LAW ENFORCEMENT
HWY 187 SOUTH OF VANDERPOOL CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER EWX1000122
JPBLocal storm report, Apr 15, 9:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 5 W HUNT 30.07N 99.42W
04/15/2010 KERR TX FIRE DEPT/RESCUE
HWY 1340 WEST OF HUNT UPPER GUADALUPE CLOSED FOR WATER
OVER THE ROAD.
&&
EVENT NUMBER EWX1000123
JPBLocal storm report, Apr 15, 9:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 PM CDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD 1 SW HUNT 30.06N 99.35W
04/15/2010 KERR TX FIRE DEPT/RESCUE
VEHICLE WASHED OFF HWY 39 JUST SOUTHWEST OF HUNT.
&&
EVENT NUMBER EWX1000124
JPBSpecial weather statement, Apr 15, 9:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 956 PM CDT THU APR 15 2010 TXZ183-160345- VAL VERDE- 956 PM CDT THU APR 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1045 PM CDT... AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNO TO OSMAN...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LANGTRY... SHUMLA... BAKERS CROSSING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:41 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Apr 15, 7:57 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 15, 9:06 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 15, 9:20 PM CDT | River Flood Warning | EWX | Frio | 3 days |
| Apr 15, 10:20 PM CDT | Flash Flood Warning | EWX | Kerr | 100 min |
| Apr 16, 12:31 AM CDT | River Flood Warning | EWX | Bandera | 23 hr |
| Apr 16, 12:53 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Apr 16, 12:55 AM CDT | River Flood Warning | EWX | Medina | 5 hr |
| Apr 16, 1:25 AM CDT | Areal Flood Advisory | EWX | Val Verde | 95 min |
| Apr 16, 1:39 AM CDT | River Flood Warning | EWX | Kerr | 7 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 34 hr |
| Apr 16, 2:16 AM CDT | River Flood Warning | EWX | Val Verde | 41 hr |
| Apr 16, 3:38 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Apr 16, 5:21 AM CDT | Areal Flood Advisory | EWX | Karnes | 2 hr |
| Apr 16, 6:42 AM CDT | River Flood Warning | EWX | Kendall | 2 hr |
| Apr 16, 7:05 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 115 min |
| Apr 16, 7:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 116 min |
| Apr 16, 9:02 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 118 min |
| Apr 16, 9:32 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Apr 16, 9:52 AM CDT | River Flood Warning | EWX | Val Verde | 29 hr |
| Apr 16, 11:04 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 116 min |
| Apr 16, 4:44 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 106 min |
| Apr 16, 5:47 PM CDT | Areal Flood Advisory | EWX | Caldwell | 51 min |
| Apr 16, 6:32 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.